MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012453-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The additional device referenced in b5 is filed under separate medwatch report number.The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the in-deflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported deflation issue could not be determined since the device was not returned for analysis.Additionally, it is likely that the reported deflation issue contributed to the resistance met with the anatomy during removal since the balloon would not fully deflate.Based on the reported information and results of the complaint investigation, there is no indication that the reported deflation issue or difficulty removing the device are related to a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified and mildly tortuous lesion in the left main.He 4.0x15mm nc trek balloon dilatation catheter (bdc) was advanced to the target lesion and inflated twice to 14 atmospheres.During deflation contrast was noted still in the balloon.Deflation was attempted again and the bdc was removed with resistance noted.It was noted the balloon was not completely deflated.After stenting post dilatation was performed with the 4.0x12mm nc trek however when deflating the balloon, contrast was seen inside balloon.Several attempts were made to deflate the balloon and resistance was met during retraction.The bdc and guiding catheter were removed together as a unit.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19518831
Report Number2024168-2024-06965
Device Sequence Number20353753
Product Code LOX
UDI-Device Identifier08717648152061
UDI-Public(01)08717648152061(17)251031(10)21110G1
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number1012453-12
Device Lot Number21110G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown